Skip to content

Drug interactions

Lonafarnib + Ticagrelor

Severity: Major

Lonafarnib and Ticagrelor: major interaction.

Last updated Sources: US FDA label

For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.

Summary

Lonafarnib is a sensitive CYP3A substrate, and ticagrelor is a weak CYP3A inhibitor that may raise its exposure. Lonafarnib is also a strong CYP3A inhibitor and may increase ticagrelor levels, raising bleeding risk.

What this interaction means in plain words

Lonafarnib and Ticagrelor can interact in a way that may be serious. Using them together is sometimes necessary, but it needs a deliberate decision by the prescriber, a plan for monitoring, and clear advice on the warning signs to watch for.

Lonafarnib belongs to Miscellaneous; Ticagrelor belongs to Cardiovascular.

Evidence level: Low

Why it happens

Lonafarnib inhibits CYP3A4 raising ticagrelor levels, while ticagrelor weakly inhibits CYP3A4 and may raise lonafarnib levels.

What to do

Avoid the combination if possible and use an alternative antiplatelet. If unavoidable, monitor for bleeding and lonafarnib adverse effects.

What to ask your pharmacist

  • Does the benefit of taking both outweigh the risk in my case?
  • Do I need any blood test, ECG or other check while on both?
  • What early warning signs should I watch for, and what should I do if they appear?

Bring a full list of your medicines, including over-the-counter products, supplements and herbal remedies, to every pharmacy visit.

Pro+ members

Unlock the full page

Create an account and start a Pro+ trial to unlock the full management advice for Lonafarnib and Ticagrelor, the additional notes, the evidence detail and the whole-prescription interaction checker.

  • Full clinical management advice
  • Additional notes
  • Evidence detail
  • Interaction checker for a whole prescription

Try Pro+ free for 7 days on the web. No card needed.

References

Frequently asked questions

Can I take Lonafarnib with Ticagrelor?

MediHelp rates the interaction as major. Lonafarnib and Ticagrelor can interact in a way that may be serious. Using them together is sometimes necessary, but it needs a deliberate decision by the prescriber, a plan for monitoring, and clear advice on the warning signs to watch for. Lonafarnib is a sensitive CYP3A substrate, and ticagrelor is a weak CYP3A inhibitor that may raise its exposure. Lonafarnib is also a strong CYP3A inhibitor and may increase ticagrelor levels, raising bleeding risk.

How serious is the interaction between Lonafarnib and Ticagrelor?

MediHelp rates it major, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Avoid the combination if possible and use an alternative antiplatelet. If unavoidable, monitor for bleeding and lonafarnib adverse effects.

What other medicines interact with Ticagrelor?

MediHelp also lists interactions of Ticagrelor with, for example, Itraconazole, Ketoconazole, Levoketoconazole. The full list is on the Ticagrelor page.

Full monographs, dosing and an interaction checker in the MediHelp app

Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.

Browse A–Z · Drug interactions

Get the app Sign in